What sort of symptoms have people experienced when increasing their dose?

Hello,

I'm trying to increase my NDT dose after coming off T4 due to high reverse T3.

After my rT3 suddenly cleared I couldn't tolerate the dose I was on and flailed

around trying to find one that I could, ending up on the ridiculously small dose

of 1/4 half-grain Erfa tablet twice a day, ie 1/4 grain a day. Obviously I felt

worse and worse on this and was getting jittery and breathless, particularly in

the evening when the dose had worn off, and in the morning. I talked to my

doctor and he said that in his experience people often had symptoms for a little

while when they increased their thyroid dose while their body adjusted, so I

decided to bite the bullet and add in 1/8th of a half-grain tablet every couple

of days. I felt better and better and was obviously very pleased about it, but

about 3 days ago, as I was nearly taking 3/4 grain a day I started feeling a bit

jittery and breathless and it's got worse. I took 3/4 grain yesterday but today

I dropped back to slighly less (don't feel any better, though). I would understand getting palpitations when taking a higher dose than my body was used to at that time of day but I haven't noticed any palpitations and I have the jitteriness all day. Has anyone else had symptoms like this? Did they go away if you stuck at the dose and allowed your body to get used to it?

thanks,

Elizabeth

11 Replies

oldestnewest
  • Im in the process of increasing my dosage and I feel unwell too ie not jitteriness but did feel a bit of the old anxiety I used to get. Also my eyes feel really tired and watery.

    Sometimes you can get these things when you are on too much but Im waiting it out to see what happens.

    Good luck and let me know how you get on.

  • Good luck to you, too. I really hope this is just something temporary for both of us!

  • Hi Zabby! I've recently increased my dosage and felt jittery with palpitations for a couple of days along with some aching muscles but things appear to be settling now. I also felt a little breathless but put this down to a bit of anxiety.

  • Thank you so much - that's very reassuring!

  • Hi Zabby, I'm on Amrour and I have to confess I didn't feel anything much but worse until I got to 2 grains. Everytime I increased my body pain got much worse, I felt very low in mood too. I was dizzy and had a fainting episode. All the body pain got better after 5 days of sticking with the dose. Looking back I just think my body gobbled up what it needed and was begging for more. I've raised my dose by 1/2 grain at a time.

    Now I'm on 2 grains my face is less puffy, my skin is getting softer and I don't get that awful sweating, weakness in the evenings. On waking I am no longer feeling drunk, sweaty and nauseous. I'm really hoping I keep noticing subtle diffrences until I get my health back.

  • I'm sorry you had such a bad time of it. Did you feel better each time you increased, after you'd got through the 5 days? I mean, did you feel better at 1.5 grains than at 1, once you'd got used to it?

  • Zabby, I've been reading up on this problem. Ferritin level is very important when trying to raise your dose. Are you in range? Your adrenals may also be slowing you down.

    thyroid-rt3.com/swapping.htm

  • That's a very good point! I didn't mention it in my original post but I'm aware of Stop the Thyroid Madness's list of things that cause problems increasing. My ferritin is 88, although % saturation still needs to come up. Had another cortisol and DHEA saliva test a couple of weeks ago and all values were in range, although not necessarily optimal within the range. My GP swears that it's really unusual to have symptoms starting on thyroid hormone and I just can't believe that all his patients have good iron levels and adrenal function!

  • Zabby, you should read Clarebear's blogs about increasing Armour. She has put them all together as a timeline and experience a lot of the problems you mention. I found them very reassuring.

  • Thank you, they look very interesting! I'll have a proper look tomorrow when our computer is fixed as I can't read things properly on my husband's phone. Did you have problems when you increased doses too?

  • I started on half a grain in January, added to my 150mcg T4. After a month I increased to 1 grain and although I felt more alert mentally, my joints were hurting and I didn't really feel much better physically. I added another quarter about 2 weeks ago and altough I don't have other symptoms of hyper I have started to feel warm, especially in the night. I am hanging on hoping that things will settle but it's a disappointment. Like many, I looked on getting Armour as the Holy Grail and of course it can be for some, so I'm not giving up yet.

You may also like...